MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when shaping the subject guidewire with shaping needle, the coating of the subject guidewire peeled off.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker/ returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿ updated.H4 manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.Analysis of the subject guidewire was found to be kinked/bent.The subject guidewire tip was noted to be broken/fractured and stretched.The subject guidewire ptfe (polytetrafluoroethylene) was seen to be peeling approx.30 cm from the proximal end.The core wire distal end was observed through the distal tip dome.The reported complaint was confirmed based on analysis.The subject guidewire device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that, while shaping the subject guidewire with shaping needle, the subject guidewire ptfe coating peeled off.Additional information provided by the customer indicated the device was prepared for use as per the dfu.There was no damage noted to the packaging prior to opening the packaging.The subject guidewire device was confirmed to be in good condition during preparation/ prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was moderately tortuous.The subject guidewire device was returned, and it was confirmed that the guidewire ptfe coating was peeling, also additional information by customer indicated that torque device was also used.The peeling noted to the ptfe coating is an indicative of interaction with an under tightened torque device.An assignable cause of handling damage will be assigned to the reported and analyzed ¿guidewire ptfe coating peeling¿, as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.During analysis, the subject guidewire was noted to be kinked/bent and broken/fractured.The subject guidewire was also observed to be stretched.An assignable cause of handling damage will be assigned to the analyzed ¿guidewire distal tip broken/fractured during preparation¿, ¿guidewire kinked/bent¿, and ¿guidewire distal tip stretched¿, as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20507710
Report Number3012931345-2024-00188
Device Sequence Number21124882
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)250705(10)0000451808
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Catalogue NumberM00313010
Device Lot Number0000451808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL 10 MICROCATHETER (STRYKER)
Patient Age60 YR
Patient SexFemale
Patient Weight45 KG
Patient RaceAsian